The Real ME: A Stock Photography Resource for the Media
We’ve all seen them in the news stories about ME/CFS: the guy in a suit at the office, yawning; the beautiful woman sitting at her desk with her immaculate make-up and elegantly coiffed hair, hand to her head and looking slightly pained.
Discuss the article on the Forums.

Medication side effect, tongue weakness

Discussion in 'Neurological/Neuro-sensory' started by JuliaMaple, Dec 6, 2016.

  1. JuliaMaple

    JuliaMaple

    Messages:
    75
    Likes:
    184
    Hey everyone,
    Sorry, this is a bit of a weird one I guess.
    Mestinon/pyridostigmine gives me a weak tongue, especially the sides become so sluggish that they almost feel paralyzed. This freaks me out a bit.
    When it happens I cannot speak well, because the tongue does not work along especially the sides feel thick and sluggish. My words sound really odd then. My throat also feels numb, and my face and part of my cheeks and lips as well.

    I have other side effects (dizziness, fatigue, worsened orthostatic hypotension, blurry vision, feeling of being distant, bradycardia) from this medication but none of them scared me. The last couple of times the weird tongue thing kicked in, and this was something I had never experienced before. So that did scare me. My tongue also seemed to feel thick, so I was worried about an allergic reaction.
    The effect wears of after an hour or so, leaving me with the other side effects (the ones above) that last much longer.

    I take 120mg in the morning. The dose was 60mg at first, and then doubled the second week.
    Is the tongue side effect something to be worried about? I cannot talk to my doctor yet, have to wait two more days. But I feel uneasy about swallowing these tablets now.
     

See more popular forum discussions.

Share This Page